Citation: Paimon. "Unbelievably Lame: An Experience with Hydrocodone / Acetaminophen (exp85420)". Erowid.org. Oct 4, 2019. erowid.org/exp/85420
Just...wow, this stuff is bad. I took an extremely small dose- a dose that's barely considered threshold in even an opiate-naive person- and it was still pretty bad.
Hydrocodone comes on quickly, so I decided to take a hot bath and wait for all of the so-called pleasurable effects while relaxing the tight muscles in my lower back. About twenty minutes in, I notice that I am unpleasantly dizzy, and my head feels as if it is stuffed full of damp wool. I feel a little sleepy, but there is absolutely none of this euphoria I've heard so much about from all my loser vike-head friends. It wasn't pleasant at all.
It wasn't pleasant at all.
About 90 minutes after I took it, I not only feel nauseous, but I notice that I feel a tightness in my chest. I'm in pretty good shape, and I have neither asthma or allergies, so I was quite concerned. Also, in addition to the nausea, dizziness, and chest tightness, I feel a big ol' wave of anxiety rolling on down my consciousness.
I break open the trusty nurse's drug handbook and read up on some particulars of this crap (of course I had glossed through it before I took it, but hey, it's an opioid- I give them to people all the time in the course of my work, and all they ever do is smile and take a nap and maybe have a little trouble pooping). Hydrocodone has a surprisingly short list of side effects, and they are all common to opiates: sedation, somnolence, nausea, etc. However, apparently hydrocodone quite commonly causes respiratory depression, anxiety, and dysphoria.
Well, I didn't take enough to cause any respiratory depression. My respiratory rate is fine- I just feel like I can't fucking breathe. I can vouch for the anxiety and dysphoria.
Anyway, about two-and-a-half hours after taking 5mg of hydrocodone, the unpleasant feelings had disappeared, leaving me sleepy. No euphoria, just sleepy, with a rather heavy and not-quite-enjoyable body load. I went to bed...
...and woke up four hours later, sweating like a pig, gasping for air, clutching my chest, and scaring the shit out of my poor wife. I am NOT allergic to opiates (I've had morphine and Dilaudid in the hospital after surgery with absolutely no problems), so I don't know what the fuck this was about. As you can see, it scared me and made me angry more than anything. All I wanted to do was to experience the nice, floaty opiate-buzz all my pillhead friends rave about, and instead it made me anxious and dysphoric, and it fucked with my breathing
it made me anxious and dysphoric, and it fucked with my breathing
What's really puzzling is that this stuff has a half life of 3.8 hours, I dosed over 16 hours ago, and my chest is still a little tight. I'm not about to die or anything; in fact, I just walked four miles to assure myself nothing was terribly wrong. I slept poorly, I'm in a pissy mood, and I sincerely regret taking this crap.
Remember, not everyone reacts the same way to a certain drug. Listen to your body and start out with a small dose of any unknown substance. I had the opportunity to basically take as many of these things as I wanted, and right now I'm very glad I started small; I now know that myself and hydrocodone don't get along at all, and I'm never going to take it again.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.